Those who are taking properly prescribed opioids can be at risk of overdose. Following the recommendations below can prevent an accidental overdose.

Take medication only as prescribed.

Do not take more than instructed.

Call a doctor if your pain worsens.

Never mix painkillers with alcohol or sleeping pills.

Store your medication in a safe place.

Dispose of unused medication properly.

Teach your friends and family how to respond to an overdose.

Discuss any concerns with your doctor.

Use of alcohol and other depressants along with opiates significantly increase the risk of overdose, as does use after periods of abstinence and/or low tolerance.

Source: Substance Abuse and Mental Health Services Administration

(0) comments

Welcome to the discussion.

Keep it Clean. Please avoid obscene, vulgar, lewd, racist or sexually-oriented language.
PLEASE TURN OFF YOUR CAPS LOCK.
Don't Threaten. Threats of harming another person will not be tolerated.
Be Truthful. Don't knowingly lie about anyone or anything.
Be Nice. No racism, sexism or any sort of -ism that is degrading to another person.
Be Proactive. Use the 'Report' link on each comment to let us know of abusive posts.
Share with Us. We'd love to hear eyewitness accounts, the history behind an article.